|Wrinkles Caused By Use Of Retin A
In this era of modernization, man has mastered almost every aspect of life but some aspects are still beyond him. One of them is aging. No medication can stop the human body from getting older. One of the most prominent signs of aging of the skin is appearance of wrinkles.
As one grows older, the skin wrinkles and sags. Wrinkles are caused by the depletion of collagen and elastin protein in the skin. The age factor linked to the onset of wrinkles varies in different people. Although, it is largely influenced by one’s genes but external factors such as exposure to the sun and smoking make a difference as well.
It may not be possibly controlled but like many other problems, scientific technology has offered a remedy for wrinkles as well. There are mild and aggressive remedies. Mild treatment includes the usage of anti-wrinkle creams that need no prescription for their procurement. The aggressive techniques comprise of botox injections, laser skin resurfacing and plastic surgery. Falling under the former category and considered to be one of the most common treatments for wrinkles is the usage of Retin A.
Retin A is a form of vitamin A, which is a well known vitamin aiding in skin nourishment. It is normally used as the primary substance in anti aging and acne treatment creams. It not only improves the skin texture but also reduces wrinkles. It functions by casting an effect on the connective cells. It changes the cellular metabolism of the surface of the skin paving the way for the formation of new collagen. Its effects in the form of firm skin with lesser visible wrinkles are evident in approximately 6 weeks. Retin A works best on the skin of younger people with hints of facial wrinkles. Women that are pregnant or breastfeeding should avoid Retin A, as it may cause birth defects in the fetus.
Consumers may experience certain side effects of using Retin A. Usual symptoms are skin irritation, stinging, temporary redness, dry skin, and itching. Due to dryness and flaking, some may feel that on the contrary, Retin A is causing wrinkles! Troubled by these reasons, many consumers stop its usage after a couple of days. However, it is important to realize that the effectiveness of Retin A is only noticeable in 6 to 9 weeks. In fact, the best results are seen if it is used continuously for one year. Moreover, all the side effects are temporary and eventually fade away as the skin adjusts to the Vitamin A concentration. The dermatologist can be of further assistance by gradually increasing the frequency and amount of Retin A administered, to allow the skin to adjust to the treatment.
There are some guidelines that could make the usage of this medicine easier. The most favorable time to apply the cream is at night, that too a thin layer. In fact, in the beginning it should be applied on every third night. The flaking and irritation side effects are usually the worst in the first 2 weeks of application. The frequency of application may be increased as the skin adjusts to the medicine.In the morning, the face should be washed with a mild facial scrub to reduce the signs of flaking. It is essential to use a good water based moisturizer that makes the drying effect more tolerable. Retin A makes the skin highly sensitive, thereby more susceptible to sunburn. Therefore, it is a must to use sunscreen lotions even during small exposures to the sun. If there is an increase in the irritation or flaking, it is advisable to take a break and recommence after a few days.
More Articles :